| Model Number |
LF5644 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during procedure; there was inadequate or partial sealing with evidence of energy delivery and end tones heard.The devices were plugged into an ft10 generator with software version 5.0.
Additional Manufacturer Narrative
D10 concomitant product: lf5644, lig dissector lf5644 sealer div 44 cm (lot #51760188x); vlft10gen, vlft10gen ft series energy platformx1 (serial #unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted eschar buildup on the device's jaw.Functional testing found that the build up was cleaned and the device was working properly.More frequent cleaning of the jaws could have prevented build up of eschar.The device was detected and activated multiple times on a saline soaked gauze pad with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device sealing performance was tested on porcine kidney tissue.Multiple seals on various size vessels were made and a full thermal effect was visually verified.The sealing was adequate when the seal cycle reached end tone.It was reported that there was inadequate or partial sealing.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of eschar build up.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.